Benzo withdrawal and fibromyalgia overlap

Discussion in 'Fibromyalgia Main Forum' started by colchris, Nov 13, 2002.

  1. colchris

    colchris New Member

    Hallo, UK, Colin is the sufferer and I, Christine am the carer. Last Spring and Summer our GP said Colin's mysterious aches, pains and sensations. were fibromyalgia. For example - pins and needles, burning feet, swollen feet, burning hands, glass-like palms, distorted touch sensations, muscle pains all the way down the arms, in the shoulders, back, painful chest, feel as if breathing through a mask, numb face, numb scalp, sore gums, sore tongue, sore swollen sticky lips, hot body with cold arms, sweating,chronic insomnia, painful backside making it difficult to sit in one place for long, buzzing legs, muscles jumping.

    He has been withdrawing from benzos and anti-deps for the last two years. We are convinced that it is not fibromyalgia but withdrawal symptoms from the benzos.

    IF YOU HAVE EVER HAD BENZOS AND YOU RECOGNIZE ANY OF THESE SYMPTOMS DO CHECK OUT ONE OF THE BENZO SUPPORT GROUPS AS WELL,
    We know it is hard to believe that a medicine given out by doctors to supposedly help people could be the cause of so much suffering but it really IS TRUE. There are thousands of other sufferers.

    (Edited by Moderator to remove URL)
  2. colchris

    colchris New Member

    Hallo, UK, Colin is the sufferer and I, Christine am the carer. Last Spring and Summer our GP said Colin's mysterious aches, pains and sensations. were fibromyalgia. For example - pins and needles, burning feet, swollen feet, burning hands, glass-like palms, distorted touch sensations, muscle pains all the way down the arms, in the shoulders, back, painful chest, feel as if breathing through a mask, numb face, numb scalp, sore gums, sore tongue, sore swollen sticky lips, hot body with cold arms, sweating,chronic insomnia, painful backside making it difficult to sit in one place for long, buzzing legs, muscles jumping.

    He has been withdrawing from benzos and anti-deps for the last two years. We are convinced that it is not fibromyalgia but withdrawal symptoms from the benzos.

    IF YOU HAVE EVER HAD BENZOS AND YOU RECOGNIZE ANY OF THESE SYMPTOMS DO CHECK OUT ONE OF THE BENZO SUPPORT GROUPS AS WELL,
    We know it is hard to believe that a medicine given out by doctors to supposedly help people could be the cause of so much suffering but it really IS TRUE. There are thousands of other sufferers.

    (Edited by Moderator to remove URL)
  3. Mikie

    Mikie Moderator

    I don't know what kind of antidepressants your husband was on, but I would almost bet it was an SSRI. Many docs prescribe benzos and SSRI's at the same time. These meds often work in opposition to one another. Together, they can cause all kinds of havoc in the brain/body. To try to withdraw from both at once would be to bring on even more havoc.

    Love, Mikie
  4. colchris

    colchris New Member

    Thanks, Mikie, I did not know the netiquette.
    He was actually on trycyclics but the effect was the same. We cannot understand how this scandal of inappropriate prescribing carries on. Perhaps only when the number of people suffering all these pain sydromes outweighs those who are not will we get some proper control.
    Best wishes to all Christine